Thunderstorm Wind, Dekalb
- When
- July 31, 12:53 PM CST
- Where
- Dekalb County, Alexandria
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.080, -86.030
One tree was blown down.
Numerous showers and thunderstorms developed across Middle Tennessee during the late morning to early afternoon hours on July 31. Several reports of wind damage were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Numerous showers and thunderstorms developed across Middle Tennessee during the late morning to early afternoon hours on July 31. Several reports of wind damage were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 31, 11:27 AM CST, 1 hour 26 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 1227 PM CDT Fri Jul 31 2020 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Removed morning wording from zone forecast product. Per current temperature trends, raised highs across mid state by generally a couple of degrees. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A developing frontal system continues to approach Middle Tennessee from the west. We remain under a warm, humid and unstable air mass, and we are already seeing scattered cells developing on radar. We'll include TEMPO groups for the afternoon period to handle the convection, with VCSH lasting into the evening. As a reminder, OHX will be conducting a special 18Z atmospheric sounding in coordination with the NHC. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........08
Hazardous Weather Outlook National Weather Service Nashville TN 528 AM CDT Fri Jul 31 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-011030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 528 AM CDT Fri Jul 31 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Showers and thunderstorms are expected to spread across Middle Tennessee once again today, lasting into the evening. We could see some strong storms with gusty winds, heavy rainfall, and localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Several more rounds of showers and storms are expected to affect Middle Tennessee on Saturday. A few storms days could be strong with gusty winds, heavy rainfall, and localized flooding once again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
Special Weather Statement National Weather Service Nashville TN 123 PM CDT Fri Jul 31 2020 TNZ028-030-062>064-311900- Cannon TN-Rutherford TN-Wilson TN-De Kalb TN-Smith TN- 123 PM CDT Fri Jul 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH...WESTERN DE KALB...NORTHEASTERN RUTHERFORD...SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES UNTIL 200 PM CDT... At 123 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Walterhill to Murfreesboro. Movement was east at 30 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Murfreesboro, Woodbury, Watertown, Gordonsville, Walterhill, Hickman, South Carthage, Alexandria, Dowelltown, Liberty, Auburntown, Lascassas, Cedars Of Lebanon State Park, Milton and Readyville. This includes the following highways... Interstate 40 between mile markers 246 and 262. Interstate 24 between mile markers 79 and 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3625 8586 3582 8595 3582 8643 3615 8634 TIME...MOT...LOC 1823Z 252DEG 26KT 3602 8632 3584 8638 Schaper
Special Weather Statement
National Weather Service Nashville TN
129 PM CDT Fri Jul 31 2020
TNZ010-031-033-311900-
Overton TN-Clay TN-Jackson TN-
129 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...
NORTHEASTERN JACKSON AND CENTRAL CLAY COUNTIES UNTIL 200 PM CDT...
At 128 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Gainesboro, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Celina, Dale Hollow Lake, Whitleyville and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3643 8535 3641 8572 3652 8573 3662 8547
3662 8538
TIME...MOT...LOC 1828Z 252DEG 26KT 3648 8565
SchaperThe Nashville radar (KOHX), 51 km away, was scanning. The volume nearest the first event began at 18:55 UTC.
5 thunderstorm wind. Local standard time, as filed.
One tree was blown down.
A tree fell onto a power line on Dale Ridge Rd.
Two trees were blown down.
Trees were blown down along Milligan Road.
Several trees were reportedly blown down across south-central Fentress County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2020Every state in 2020This day in weather historyWarnings in Tennessee, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 911721, 911720, 911719, 911718, 911722.